MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 LT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED

SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 LT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED
Model Number 71424005
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tibia was revised for loosening.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The medical investigation concluded that no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.The root cause of the revision was reportedly loosening.The patient impact beyond the reported loosening and subsequent revision could not be determined.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.Without the actual devices involved our investigation cannot proceed.If the devices or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.The root cause of the revision was reportedly loosening.The patient impact beyond the reported loosening and subsequent revision could not be determined.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include poor bone quality or improper sizing.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN REV TIBIA BASE SZ 5 LT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9109531
Report Number1020279-2019-03459
Device Sequence Number19643920
Product Code JWH
UDI-Device Identifier03596010546098
UDI-Public03596010546098
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71424005
Device Catalogue Number71424005
Device Lot Number33CM10280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer08/26/2019
02/21/2020
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date12/04/2019
02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PS FLEX XLPE SZ 5-6 15MM 71453224/14BT39694.; STEM 14MM X 160MM 71424047/14EAB00010.; PS FLEX XLPE SZ 5-6 15MM 71453224/14BT39694; STEM 14MM X 160MM 71424047/14EAB00010
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR